Alert archive / Colorado / Special Weather Statements in 2019
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 2, 2019, 2:12 PM MDT for El Paso County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2019, 2:12 PM MDT (20:12 UTC)
- Expired
- Jun 2, 2019, 2:45 PM MDT
- In force
- 33 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Denver radar (KFTG), 84 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WWUS85 KPUB 022012 SPSPUB Special Weather Statement National Weather Service Pueblo CO 212 PM MDT Sun Jun 2 2019 COZ081-084-022045- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 212 PM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 245 PM MDT... At 212 PM MDT, Doppler radar was tracking a strong thunderstorm over Monument, or 16 miles north of Colorado Springs, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Northern Colorado Springs, Monument, Air Force Academy, Palmer Lake and Gleneagle. LAT...LON 3897 10486 3912 10499 3913 10497 3913 10451 TIME...MOT...LOC 2012Z 250DEG 20KT 3908 10487 $$ BC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 2, 2:09 PM MDT, 3 minutes earlier.
Area forecast discussion, Jun 2, 2:09 PM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 209 PM MDT Sun Jun 2 2019 .SHORT TERM...(This evening through Monday) Issued at 206 PM MDT Sun Jun 2 2019 An upper level trof is forecast to remain over NV and southern CA tonight through Mon, keeping west to southwest flow aloft over southern CO. Scattered thunderstorms are expected over the area this evening, and a disturbance in the flow aloft, may keep shower/tstms lingering over the far southeast CO plains into the late night hours. There is again the potential for a couple or a few severe storms thru the evening hours. The mtn and high valley areas may continue to see the potential for a couple more severe storms into the early evening, and then the eastern mtns and plains will have the severe potential through the evening. Large hail and damaging winds will be the main severe storm risks. Mon morning should start out with dry or mainly dry weather, but by late morning or early afternoon, showers and thunderstorms are expected to develop, with isolated to scattered storms being possible across southern CO. The southeast plains will again have the chance for a couple or a few severe storms. SPC's Day 2 outlook shows Marginal to Slight Risk of severe storms across the far southeast CO plains, mainly east of a line from Crowley County, southward through Las Animas County, with general thunderstorms west of that line. High temps on Mon are expected to be in the 80s to lower 90s across the southeast plains, with 70s in the high valleys. .LONG TERM...(Monday night through Sunday) Issued at 206 PM MDT Sun Jun 2 2019 Monday night-Tuesday night...Not much change current forecast for this period, with weak southwest flow aloft progged across the Rockies, as the old West Coast cutoff low slowly meanders across the Desert Southwest. This pattern keeps daily chances of mainly diurnal convection in place across south central and southeast Colorado, with the best coverage over and near the higher terrain. Further east across the Plains, better low level moisture will be place, leading to the potential for stronger storms, however, latest models are indicating fairly weak flow aloft and not much in the way of any trigger to help initiate convection. Temperatures look to remain at and above seasonal levels, with lows in the 40s and 50s, save 30s at the peaks, along with highs upper 70s to upper 80s, save 50s and 60s across the higher terrain. Wednesday-Thursday...Some differences in the models as they lift the Desert Southwest system across the Rockies, with the EC remaining the furthest south and weaker with the system, where as the GFS is further north and stronger, lifting a closed low up across north central and northeast New Mexico through the day Thursday. Both solutions bring cooler temperatures to the region, with the GFS bringing better chances of wetting rains to the area both Wednesday and Thursday. For now, I stayed with they blended model solution for pops, bringing good chances of showers and storms to the area Wednesday, and only slight pops across the area for Thursday. Time will tell. Friday-Sunday...Upper level ridging builds across the region Friday and Saturday, ahead of another unseasonably strong upper level system digging across the Intermountain West and Great Basin. This looks to bring warmer and drier weather across the are Friday and Saturday, with the possibility of an unseasonably strong, but dry cold front across eastern Colorado on Sunday. Again, time will tell how this storm system will evolve. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 206 PM MDT Sun Jun 2 2019 Showers and thunderstorms will be possible into the evening at KCOS, KPUB and KALS, with brief heavy rain and gusty outflow winds being the main threats. Late tonight, some forecast models are showing the potential for another round of showers and maybe a few thunderstorms, but other models are not showing this possibility. There will also be the chance for some low clouds late tonight in the KPUB and KCOS vicinities, but there's too much uncertainty at this point to include in the forecast. Another round of showers and storms will be possible Mon afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MW AVIATION...28
Hazardous weather outlook, Jun 2, 11:05 AM MDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1105 AM MDT Sun Jun 2 2019 COZ058>089-093>099-031715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1105 AM MDT Sun Jun 2 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible across southern Colorado this afternoon and evening. A few storms could become severe over the eastern plains. Hail up to the size of ping pong balls, and wind gusts up to 60 mph, will be the primary storm threats. The greatest potential for severe storms is expected between 3 PM and 9 PM. The main threats with thunderstorms occuring west of Interstate 25 today will be cloud to ground lightning, hail up to the size of pennies, wind gusts up to 50 mph, and brief periods of moderate rainfall. Warm temperatures has lead to increased snow melt across the high country, and the water in creeks, streams and rivers, in and near the high country, will run high and fast the next few days. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strong to severe storms, capable of producing wind gusts around 60 mph, and hail around one inch in diameter or larger, will be possible across the far eastern plains on Monday. Also, there will be chances of mainly afternoon and evening thunderstorms, each day through Saturday. The primary storm threats will be cloud to ground lightning, locally heavy rain, small hail and wind gusts to around 45 mph. Storms that develop over the newer burn scars, especially the Junkins, Hayden Pass and Spring burn areas could cause localized flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible through this evening across all of southeast and south central Colorado. 28/28
In the hours before
Special weather statement, Jun 2, 12:29 PM MDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Pueblo CO 1229 PM MDT Sun Jun 2 2019 COZ069-070-021900- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- 1229 PM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALAMOSA... NORTHEASTERN RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES UNTIL 100 PM MDT... At 1229 PM MDT, Doppler radar was tracking a strong thunderstorm over Center, or 22 miles northwest of Alamosa, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Center and Hooper. LAT...LON 3761 10611 3774 10624 3796 10596 3778 10578 TIME...MOT...LOC 1829Z 230DEG 29KT 3774 10611 mw
Special weather statement, Jun 2, 12:36 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1236 PM MDT Sun Jun 2 2019
COZ074-088-021900-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1236 PM MDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 100 PM MDT...
At 1235 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Stonewall, or 31 miles south of Indian Creek on the
southeastern Spring Brun Scar, moving northeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern Las
Animas County.
LAT...LON 3700 10511 3705 10513 3716 10499 3700 10484
3699 10486
TIME...MOT...LOC 1835Z 239DEG 8KT 3701 10505
BCSpecial weather statement, Jun 2, 1:17 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
117 PM MDT Sun Jun 2 2019
COZ074-088-021945-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
117 PM MDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 145 PM MDT...
At 116 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Segundo, or 22 miles southwest of Trinidad, moving
northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Cokedale, Segundo and Boncarbo.
LAT...LON 3701 10499 3723 10469 3700 10449 3699 10451
3699 10497
TIME...MOT...LOC 1916Z 235DEG 18KT 3698 10485
BCSpecial weather statement, Jun 2, 1:29 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Pueblo CO 129 PM MDT Sun Jun 2 2019 COZ060-062-065-066-069-072-022000- La Garita Mountains Above 10000 Ft CO- Central Chaffee County Below 9000 Ft CO- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 129 PM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAFFEE AND NORTH CENTRAL SAGUACHE COUNTIES UNTIL 200 PM MDT... At 128 PM MDT, Doppler radar was tracking a strong thunderstorm near Bonanza, or 24 miles west of Hayden Pass Burn Scar, moving northeast at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Bonanza and rural areas of central Saguache County. LAT...LON 3813 10623 3825 10635 3843 10610 3822 10594 TIME...MOT...LOC 1928Z 236DEG 11KT 3825 10622 BC
Special weather statement, Jun 2, 1:47 PM MDT, 25 minutes before
Special Weather Statement National Weather Service Pueblo CO 147 PM MDT Sun Jun 2 2019 COZ069-070-072-073-022015- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- 147 PM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ALAMOSA... SOUTHWESTERN CUSTER AND SOUTHEASTERN SAGUACHE COUNTIES UNTIL 215 PM MDT... At 146 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Hooper, or 25 miles north of Alamosa, moving east northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Great Sand Dunes and Crestone Peak. A Severe Thunderstorm Watch remains in effect until 800 PM MDT for southeastern Colorado. LAT...LON 3773 10584 3788 10592 3803 10559 3779 10547 TIME...MOT...LOC 1946Z 252DEG 19KT 3784 10581 mw
Special weather statement, Jun 2, 2:12 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 212 PM MDT Sun Jun 2 2019 COZ081-084-022045- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 212 PM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 245 PM MDT... At 212 PM MDT, Doppler radar was tracking a strong thunderstorm over Monument, or 16 miles north of Colorado Springs, moving east at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Northern Colorado Springs, Monument, Air Force Academy, Palmer Lake and Gleneagle. LAT...LON 3897 10486 3912 10499 3913 10497 3913 10451 TIME...MOT...LOC 2012Z 250DEG 20KT 3908 10487 BC
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:23 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 18 min |
| Jun 1, 6:37 PM MDT | Special Weather Statement | PUB | Kiowa | 38 min |
| Jun 1, 7:11 PM MDT | Special Weather Statement | PUB | Kiowa | 49 min |
| Jun 1, 7:55 PM MDT | Special Weather Statement | PUB | Kiowa | 50 min |
| Jun 1, 8:14 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 16 min |
| Jun 2, 11:49 AM MDT | Special Weather Statement | PUB | Rio Grande | 26 min |
| Jun 2, 11:58 AM MDT | Special Weather Statement | PUB | Saguache | 17 min |
| Jun 2, 12:09 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 36 min |
| Jun 2, 12:29 PM MDT | Special Weather Statement | PUB | Alamosa | 31 min |
| Jun 2, 12:36 PM MDT | Special Weather Statement | PUB | Costilla | 24 min |
| Jun 2, 12:52 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Rio Grande, Saguache | 23 min |
| Jun 2, 1:15 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 30 min |
| Jun 2, 1:17 PM MDT | Special Weather Statement | PUB | 28 min | |
| Jun 2, 1:29 PM MDT | Special Weather Statement | PUB | Saguache | 31 min |
| Jun 2, 1:47 PM MDT | Special Weather Statement | PUB | Alamosa | 28 min |
| Jun 2, 2:06 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 24 min |
| Jun 2, 2:28 PM MDT | Special Weather Statement | PUB | Las Animas | 47 min |
| Jun 2, 2:46 PM MDT | Special Weather Statement | PUB | El Paso | 14 min |
| Jun 2, 2:50 PM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Jun 2, 3:10 PM MDT | Special Weather Statement | PUB | El Paso | 20 min |
| Jun 2, 3:31 PM MDT | Special Weather Statement | PUB | El Paso | 14 min |
| Jun 2, 3:41 PM MDT | Special Weather Statement | PUB | El Paso | 19 min |
| Jun 2, 3:50 PM MDT | Special Weather Statement | PUB | 25 min | |
| Jun 2, 3:54 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jun 2, 4:00 PM MDT | Special Weather Statement | PUB | Crowley | 30 min |
| Jun 2, 4:09 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 21 min |
| Jun 2, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 33 min |
| Jun 2, 4:31 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
| Jun 2, 4:32 PM MDT | Special Weather Statement | PUB | Crowley | 43 min |
| Jun 2, 4:35 PM MDT | Special Weather Statement | PUB | Bent | 25 min |
| Jun 2, 4:58 PM MDT | Special Weather Statement | PUB | Baca | 32 min |
| Jun 2, 4:59 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
| Jun 2, 5:32 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Jun 2, 5:34 PM MDT | Special Weather Statement | PUB | Kiowa | 41 min |
| Jun 2, 5:38 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 13 min |
Nearby
Special Weather Statements in Colorado, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.